Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Baltimore/Washington

May 7, 2013Greene County, Madison County, Orange County, Virginia

NWS Baltimore/Washington issued this flash flood warning at May 7, 2013, 6:17 PM EDT for Greene County, Madison County, Orange County, Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2013, 6:17 PM EDT (22:17 UTC)
Expired
May 7, 2013, 9:15 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Greene County, VA, Madison County, VA, Orange County, VA

The radar

The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 7:55 PM EDTFLOOD1 Nne Stanardsville, VAOCTONIA ROAD CLOSED BETWEEN MADISON ROAD TO POCOSAN MOUNTAIN ROAD
May 7, 8:00 PM EDTFLOOD1 N Old Somerset, VARAPIDAN RIVER OUT OF ITS BANKS ACROSS RTE 231
May 7, 8:30 PM EDTFLOOD2 Wnw Old Somerset, VAMARSH RUN HAS OVERFLOWED ITS BANKS AND HAS FLOODED SOME ADJACENT FIELDS
May 7, 8:30 PM EDTFLOODOld Somerset, VABLUE RUN HAS OVERFLOWED ITS BANKS AND FLOODED ADJACENT FIELDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WGUS51 KLWX 072217
FFWLWX
VAC079-113-137-080115-
/O.NEW.KLWX.FF.W.0009.130507T2217Z-130508T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
617 PM EDT TUE MAY 7 2013

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN ORANGE COUNTY IN CENTRAL VIRGINIA...
  EASTERN GREENE COUNTY IN CENTRAL VIRGINIA...
  SOUTHWESTERN MADISON COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 915 PM EDT

* AT 609 PM EDT...EMERGENCY MANAGEMENT REPORTED FLOODING FROM
  VERY HEAVY RAIN FROM EARLIER THIS AFTERNOON. ADDITIONAL RAINFALL
  AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED AS THUNDERSTORMS 
  CURRENTLY IN HANOVER COUNTY ARE MOVING TOWARDS THE WARNED 
  AREA...AND SHOULD ARRIVE AROUND 700 PM EDT.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE ORANGE
  AND STANARDSVILLE.

FLASH FLOOD PRONE AREAS IMPACTED INCLUDE...
  MUTTON HOLLOW ROAD NEAR SPOTSWOOD TRAIL...
  GARTH ROAD NEAR SWIFT RUN...
  BLUE RUN RD NEAR LONG RUN...
  DYKE ROAD AT SPOTSWOOD TRAIL...
  SOUTH RIVER ROAD NEAR THE SOUTH RIVER...
  DUNDEE ROAD AT THE SOUTH RIVER...
  MIDDLE RIVER ROAD NEAR THE CONWAY RIVER...
  OCTONIA ROAD AT SOUTH RIVER ROAD...
  ROUTE 637 NEAR POORHOUSE RUN...
  JONES MILL ROAD...
  ROUTE 20 AT BERRY HILL ROAD...
  ROUTE 20 AT ROUTE 231...
  ROUTE 641 NEAR BLUE RUN CREEK...

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.

LAT...LON 3840 7847 3830 7823 3823 7805 3815 7807
      3819 7830 3829 7850

$$

LEE
2 follow-up statements
748 
WGUS71 KLWX 080015
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
815 PM EDT TUE MAY 7 2013

VAC079-113-137-080115-
/O.CON.KLWX.FF.W.0009.000000T0000Z-130508T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE VA-GREENE VA-MADISON VA-
815 PM EDT TUE MAY 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHWESTERN MADISON...EASTERN GREENE AND SOUTHWESTERN ORANGE
COUNTIES...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT
UP TO 4 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE 
WARNED AREA. SURFACE RAINFALL AMOUNTS CONFIRM THE RADAR ESTIMATES AS 
WELL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORANGE AND
STANARDSVILLE.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.

LAT...LON 3840 7847 3830 7823 3823 7805 3815 7807
      3819 7830 3829 7850

$$

SMZ
638 
WGUS71 KLWX 080035
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
835 PM EDT TUE MAY 7 2013

VAC079-113-137-080115-
/O.CON.KLWX.FF.W.0009.000000T0000Z-130508T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE VA-GREENE VA-MADISON VA-
835 PM EDT TUE MAY 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHWESTERN MADISON...EASTERN GREENE AND SOUTHWESTERN ORANGE
COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVIEST RAIN HAS DIMINISHED OVER THE WARNED AREA...ALTHOUGH LIGHT 
TO MODERATE RAIN CONTINUES. TWO TO THREE INCH AMOUNTS OF RAINFALL 
ARE REPORTED...WITH UPWARDS OF 4 INCHES OF RAIN REPORTED IN A FEW 
SPOTS OF THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORANGE AND
STANARDSVILLE.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.

LAT...LON 3840 7847 3830 7823 3823 7805 3815 7807
      3819 7830 3829 7850

$$

SMZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 7, 2:47 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 7, 2:47 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
247 PM EDT TUE MAY 7 2013

.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEAST INTO THE MIDDLE ATLANTIC
BY WEDNESDAY. THE LOW WILL SLOWLY PULL AWAY FROM THE REGION LATER
THURSDAY BUT UNTIL THEN...UNSETTLED CONDITIONS ARE EXPECTED TO
PERSIST. A COLD FRONT WILL APPROACH LATE IN THE WEEK INTO THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER LOW OVER THE CAROLINAS WILL TRACK NORTHEAST INTO/THROUGH THE
MID-ATLANTIC TONIGHT/WEDNESDAY...AS SURFACE HIGH PRESSURE REMAINS
ANCHORED OVER THE NORTH ATLANTIC.

MOIST EASTERLY FLOW HAS BEEN WELL ESTABLISHED ACROSS THE
MID-ATLANTIC. THIS COMBINED WITH UPPER DIVERGENCE TO THE NORTH OF
THE LOW AND SOME NEAR SURFACE CONVERGENCE HAS LEAD TO WIDESPREAD
SHOWERS ACROSS MUCH OF THE CWA TODAY.

PER NAM/HRRR GUIDANCE...MAIN AREA OF SHOWERS TILTS TO THE NORTHWEST
THROUGH THE LATE AFTERNOON AND EVENING WITH ADDITIONAL SHOWER
DEVELOPMENT OCCURRING TO THE SOUTHEAST. THIS AREA OF ADDITIONAL
SHOWER DEVELOPMENT MAY BE ACCOMPANIED BY ISOLATED THUNDERSTORMS INTO
THE EVENING AS LATEST RADAR TRENDS HAVE INDICATED. WHILE THE BULK OF
THE COLD AIR NEAR THE LOW WILL RESIDE SOUTHWEST OF THE CWA...THE
FRINGE OF THIS MAY EXTEND INTO THE VIRGINIA PIEDMONT/LOWER SOUTHERN
MARYLAND AND ADJACENT WATERS. THIS IS WHERE NAM HAS PORTRAYED WEAK
INSTABILITY AND THUS ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE
SOME HAIL AND STRONG GUSTY WINDS. THIS POTENTIAL LOOKS TO WANE THIS
EVENING EVEN THOUGH SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE
NIGHT AS THE UPPER LOW MOVES CLOSER TO THE AREA.

GIVEN CLOUDS/SHOWERS...TEMPERATURES ARE EXPECTED TO FALL ONLY A
DEGREES OVERNIGHT AND HAVE FAVORED ABOVE MOS VALUES.

&&

.SHORT TERM /WEDNESDAY/...
FOR WEDNESDAY...UPPER LOW WILL RESIDE ACROSS THE MID-ATLANTIC. THERE
WILL BE SHOWERS ACROSS THE CWA ALTHOUGH ITS DIFFICULT TO PINPOINT
THE EXACT LOCATION OF THEM THROUGHOUT THE DAY. HAVE KEPT LIKELY POPS
IN DURING THE DAY...BUT FIGURE THAT AS WE GET CLOSER MORE DETAILS TO
TIMING WILL ABLE TO BE ADDED TO THE FORECAST.

MAXIMA SHOULD BE ABLE TO CREEP UPWARD SOME OVER TODAY...BUT FEEL IT
PRUDENT TO KEEP BELOW MOS ON WEDNESDAY GIVEN EXTENSIVE CLOUD COVER
AND LIKELIHOOD OF SHOWERS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS LONG AS IT MAY SEEM FOR THIS UPPER LOW TO CROSS OUR AREA - MON
THRU THU - THIS FEATURE HAS BEEN ACTUALLY MOVING AT A STEADY CLIP
COMPARED TO IT'S BEGINNINGS BACK ACROSS THE PLAINS LAST WEEK. THIS
LOW PRESSURE SYSTEM HAS BEEN SO EXTENSIVE THAT IT HAS TAKEN MUCH
OF THIS WEEK TO CLEAR THE AREA. WED NIGHT INTO EARLY THU...THE
LAST BATCHES OF SHOWERS DIRECTLY ASSOCIATED W/ THE UPPER LOW WILL
BE SLIDING OFF THE COAST AS THE LOW ITSELF MOVES TOWARD NEW
ENGLAND. A DEEPENING UPPER WAVE BACK ACROSS THE NRN PLAINS WILL
HELP TO PUSH THE LOW OFF TO THE NE AT A FASTER CLIP ON THU.

THE AIRMASS THAT LIES IN FRONT OF THE APPROACHING UPPER WAVE FROM
THE NRN PLAINS HOWEVER WILL STAY IN PLACE ACROSS THE ERN SEABOARD
FRI AND SAT...FINALLY PUSHED OFF THE COAST LATE SUN. UNTIL
THEN...DIURNAL HEATING WILL ALLOW FOR AFTN SHOWER/TSTM DEVELOP.
THOUGH THE AREAL EXTENT MAY BE FAIRLY WIDESPREAD...INSTABILITY WILL
BE MARGINAL. THU AND FRI WILL SEE TEMPS CLIMBING BACK ABOVE
AVERAGE...WELL INTO THE 70S FOR THU AFTN AND L80S ON FRI AFTN. THIS
WILL AIDE IN DEVELOPING SOME AFTN/EVE INSTABILITY BUT THE DEWPOINTS
WILL STILL BE A BIT DRIER IN THE LOW LEVELS THAN WOULD BE NEEDED
FOR MORE WIDESPREAD/INTENSE CONVECTION.

SAT WILL BE A BIT BETTER IN TERMS OF THESE PARAMETERS...W/ SLIGHTLY
HIGHER DEWPOINTS IN THE L60S. PLENTY OF CLOUDS WILL BE PRESENT
DURING THE LATTER HALF OF THE WEEK...W/ ONLY INTERMITTENT BREAKS OF
SUN OR CLEARING. THE TAIL-END OF THE CURRENT NAM RUN AND THE LATEST
GFS GUIDANCE SHOW A WEAK SFC LOW SLIDING ACROSS THE NY/PA AREA ON
FRI...BRINGING A WEAK LEE SFC TROUGH OVER THE AREA LATE FRI. THIS
MAY HELP TO DEVELOP SOME SHOWER/ISLD TSTMS. A MORE PRONOUNCED SFC
BOUNDARY IS EXPECTED TO APPROACH ON SAT...MOVING ACROSS THE REGION
DURING THE DAYTIME HRS AND HELP DEVELOP MORE WIDESPREAD AND MORE
LOCALLY INTENSE CONVECTION.

THIS SOLUTION FROM THE GFS IS STILL IN SOME DIVERGENCE TO THE EURO'S
TAKE OF A MORE SOUTHERN AND SLOW UPPER LOW PASSAGE OVER S CNTRL
CANADA THIS WEEKEND. THE INTENSITY AND MOVEMENT OF THIS FEATURE WILL
DETERMINE HOW POTENT THE COLD FRONT IS FOR OUR REGION AND WHEN IT
WILL CROSS THE AREA. DIFFERING FROM THIS TIME YESTERDAY...THE FRONT
IS NOW DEPICTED TO ARRIVE EARLY SUN...W/ THE BULK OF CONVECTION AND
GENERAL RAIN CHANCES DURING THE DAYTIME/EVE HRS SAT. WHILE THE FRONT
IS APPROACHING...BOTH MODELS START TO DEVELOP A LEE SFC LOW PRESSURE
SYSTEM OFF THE NRN VA BLUE RIDGE SAT AFTN...CREATING A KINK IN THE
LARGER COLD FRONT THAT MAKES FOR A LOCALLY MORE POTENT FEATURE
ACROSS OUR REGION.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
ONE CHALLENGE FOR THE 18Z TAF CYCLE WAS WHETHER PREVAILING IFR
CONDITIONS WOULD IMPROVE TO MVFR OR NOT. BEST CHANCE OF THIS
HAPPENING LOOKS TO BE CHO TO DCA...BUT THERE IS AN OUTSIDE CHANCE OF
THIS OCCURRING AT BWI AS WELL. ANOTHER CHALLENGE WAS THE POTENTIAL
FOR THUNDER. HAVE FOCUSED ON PREVAILING SHOWERS AS WX TYPE IN
TAFS...BUT ACKNOWLEDGE THE POSSIBILITY OF ISOLATED THUNDERSTORMS
INTO THIS EVENING AT CHO. FEELING IS THAT ANY THUNDERSTORMS WOULD
REMAIN SOUTH OF IAD-DCA...BUT PERHAPS NOT THAT FAR AWAY AND WILL
NEED TO BE MONITORED.

IF IMPROVEMENT IN FLIGHT RESTRICTIONS DOES OCCUR THIS
AFTERNOON...ITS EXPECTED TO BE BRIEF AND A RETURN TO IFR/LIFR
CONDITIONS IS LIKELY TONIGHT AND LASTING INTO WEDNESDAY MORNING.
CONSENSUS IS FOR VFR TO RETURN BY WEDNESDAY AFTERNOON...ALTHOUGH
WITH SHOWERS AROUND AT LEAST TEMPORARY MVFR CONDITIONS WILL BE
POSSIBLE.

AS THE UPPER LOW FINALLY EXITS THE REGION EARLY THU...SOME RESIDUAL
SHOWER ACTIVITY WILL CONTINUE ACROSS THE AREA - W/ POSSIBLE
REDEVELOPMENT ON THU AFTN/EVE AS WELL. SOME LINGERING LOW-END VFR
CIGS WILL STICK AROUND ON THU...BUT CONDITIONS SHOULD IMPROVE INTO
FRI. THE LOSS OF DAYTIME HEATING WILL QUIET DOWN THE AREA THU NIGHT
INTO EARLY FRI. TWO CONSECUTIVE DAYS OF FRONTAL BOUNDARIES CROSSING
THE AREA FRI AND SAT...MEETING THE FAIRLY MOIST AND MARGINALLY
UNSTABLE AIRMASS WILL HELP CREATE MORE SHOWERS AND A FEW TSTMS EACH
DAY. A SHARP COLD FRONT WILL USHER IN DRIER CONDITIONS LATE SAT
INTO SUN MRNG...PUSHING THIS ACTIVITY OFF THE COAST AND BRINGING
DRY AIR INTO THE AREA FOR EARLY NEXT WEEK.

&&

.MARINE...
EASTERLY FLOW HAS BEEN GUSTY AT TIMES TODAY...ALTHOUGH THERE HAVE
ALSO BEEN LULL PERIODS. SHOWERS MOVING ACROSS THE WATERS MAY BE
HAVING SOME IMPACT. ANY ISOLATED THUNDERSTORMS ACROSS THE LOWER
TIDAL POTOMAC/LOWER MD BAY COULD HAVE HAIL AND GUSTIER WINDS AS
WELL. BUT TREND WILL BE FOR DIMINISHING WINDS OVERNIGHT AND GUIDANCE
KEEPS WINDS BELOW SCA THRESHOLDS ON WEDNESDAY.

WITH THE UPPER LOW DRIFTING OVERHEAD DURING THE MIDDLE OF THIS
WEEK...WINDS WILL BE TEMPERED TO A LIGHT BREEZE THRU THE END OF THE
WORK WEEK. AS THE UPPER LOW MOVES TOWARD NEW ENGLAND THU INTO
FRI...ANOTHER STRONG COLD/DRY AIR PUSH WILL MAKE ITS WAY DOWN ACROSS
THE UPPER MIDWEST FROM A CANADIAN LOW PRESSURE SYSTEM. AS THE
ASSOCIATED COLD FRONT PUSHES TOWARD THE AREA THIS WEEKEND...THE SFC
PRES GRADIENT WILL INCREASE AND SO WILL WINDS ON SAT AFTN AHEAD OF
THE FRONT. THE FRONT IS EXPECTED TO MOVE ACROSS THE WATERS BY EARLY
SUN...CLEARING OUT RAIN AND TSTM ACTIVITY AND KEEPING A LIGHT BUT
STEADY BREEZE OVER THE AREA INTO EARLY NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
DEPARTURES CONTINUE TO AVERAGE 1/2 TO 1 FT ABOVE ASTRONOMICAL
PREDICTION THIS AFTERNOON. LITTLE CHANGE IS EXPECTED THROUGH THE
HIGH CYCLE THIS AFTERNOON/EARLY EVENING...AND EVEN A 1 FT
ANOMALY WOULD KEEP LEVELS BELOW MINOR THRESHOLDS FOR THE HIGH TIDE
CYCLE WHICH IS THE LOWER OF THE NEXT TWO CYCLES. WILL HAVE TO BE MORE
CONCERNED ABOUT THE OVERNIGHT/WEDNESDAY MORNING CYCLE ESPECIALLY IF
ANOMALIES CREEP UP A LITTLE BIT BETWEEN NOW AND THEN.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ025>031-036>040-
     050-051-501>504.
WV...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ050-055-502-
     504>506.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ530>543.

&&

SYNOPSIS...BPP/GMS
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...GMS
AVIATION...BPP/GMS
MARINE...BPP/GMS
TIDES/COASTAL FLOODING...BPP
Hazardous weather outlook, May 7, 2:33 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT TUE MAY 7 2013

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
233 PM EDT TUE MAY 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING MODERATE TO HEAVY
RAIN WITH A LOCALIZED FLOOD THREAT TO THE AREA THROUGH THIS
EVENING. ISOLATED THUNDERSTORMS MAY ALSO BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS AND LARGE HAIL OVER LOWER SOUTHERN
MARYLAND...THE NORTH CENTRAL VIRGINIA PIEDMONT AND ADJACENT WATERS
OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER DURING THE
AFTERNOON.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE WATERS UNTIL
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-081000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
233 PM EDT TUE MAY 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF THE
POTOMAC HIGHLANDS...SHENANDOAH VALLEY...AND NORTH-CENTRAL
VIRGINIA. PLEASE SEE /WBCFFALWX/ FOR FURTHER DETAILS.
ELSEWHERE...SLOW MOVING LOW PRESSURE WILL BRING MODERATE TO
LOCALLY HEAVY RAIN WITH A LOCALIZED FLOOD THREAT...ESPECIALLY
ACROSS THE VIRGINIA PIEDMONT.

ISOLATED THUNDERSTORMS MAY ALSO BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS AND LARGE HAIL OVER THE NORTH CENTRAL VIRGINIA
PIEDMONT DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 7, 5:55 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
555 PM EDT TUE MAY 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLOOD            1 WNW AMICUS            38.26N  78.49W
05/07/2013                   GREENE             VA   911 CALL CENTER

            ROAD FLOODED ALONG CHAPMAN MOUNTAIN CIRCLE

&&

EVENT NUMBER LWX1300116

KLW
Local storm report, May 7, 5:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
556 PM EDT TUE MAY 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     FLOOD            1 ESE AMICUS            38.25N  78.46W
05/07/2013                   GREENE             VA   911 CALL CENTER

            ROAD FLOODED ALONG AMICUS ROAD

&&

EVENT NUMBER LWX1300117

KLW
Local storm report, May 7, 5:57 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT TUE MAY 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLOOD            2 SSE RUCKERSVILLE      38.21N  78.36W
05/07/2013                   GREENE             VA   911 CALL CENTER

            ROAD FLOODED NEAR INTERSECTION OF MATTHEW MILL RD AND
            CARPENTERS MILL RD

&&

EVENT NUMBER LWX1300118

KLW
Local storm report, May 7, 5:58 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
558 PM EDT TUE MAY 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            2 S RUCKERSVILLE        38.20N  78.37W
05/07/2013                   GREENE             VA   911 CALL CENTER

            ROAD FLOODED NEAR INTERSECTION OF PREDDY CREEK RD AND
            WALNUT WAY

&&

EVENT NUMBER LWX1300119

KLW
Local storm report, May 7, 6:14 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
614 PM EDT TUE MAY 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLOOD            1 ESE BARBOURSVILLE     38.17N  78.27W
05/07/2013                   ORANGE             VA   911 CALL CENTER

            ROAD FLOODED ON SPOTSWOOD TRAIL IN TWO LOCATIONS

&&

EVENT NUMBER LWX1300120

KLW
Local storm report, May 7, 6:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
615 PM EDT TUE MAY 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            1 NW FLAT RUN           38.38N  77.78W
05/07/2013                   ORANGE             VA   911 CALL CENTER

            ROAD FLOODED ALONG GERMANNA HIGHWAY JUST EAST OF THE
            CULPEPER AND ORANGE COUNTY LINE

&&

EVENT NUMBER LWX1300121

KLW

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:39 AM EDTAreal Flood WarningLWXGreene, Madison, Page, Rockingham19 hr
May 7, 12:31 PM EDTAreal Flood WarningLWXPage, Rockingham, Shenandoah, Warren15 hr
May 7, 12:38 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro82 min
May 7, 2:17 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro88 min
May 7, 2:33 PM EDTSpecial Weather StatementLWXSpotsylvania42 min
May 7, 2:43 PM EDTSpecial Weather StatementLWXNelson47 min
May 7, 2:57 PM EDTFlash Flood WarningLWXAugusta, Nelson3 hr
May 7, 2:59 PM EDTSevere Thunderstorm WarningLWXNelson46 min
May 7, 3:43 PM EDTSpecial Weather StatementLWXCulpeper47 min
May 7, 3:48 PM EDTSpecial Weather StatementLWXNelson42 min
May 7, 4:07 PM EDTAreal Flood WarningLWXAugusta, Rockingham, City of Harrisonburg, City of Staunton, City of Waynesboro11 hr
May 7, 4:09 PM EDTSevere Thunderstorm WarningLWXCulpeper51 min
May 7, 4:40 PM EDTAreal Flood WarningLWXAlbemarle, Greene, Madison, Orange3 hr
May 7, 4:48 PM EDTSpecial Weather StatementLWXSpotsylvania42 min
May 7, 5:23 PM EDTSpecial Weather StatementLWXGreene, Madison, Orange52 min
May 7, 5:49 PM EDTFlash Flood WarningLWXOrange3 hr
May 7, 6:27 PM EDTAreal Flood WarningLWXAugusta, Nelson6 hr
May 7, 6:28 PM EDTRiver Flood WarningLWXCulpeper, Orange28 hr
May 7, 7:32 PM EDTSpecial Weather StatementLWXGreene43 min
May 7, 7:46 PM EDTFlash Flood WarningLWXAlbemarle, Greene, Orange89 min

Nearby

Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.